Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Question
    avatar
    An_255244 posted:
    Hi, I have an underactive thyroid but have recently had some back pain. I took 1/2 a hydrocodone to help relieve it. Do I need to be worried, I saw after the fact that this could be bad?
    Reply
     
    avatar
    rosielou responded:
    Please contact the provider who prescribed the hydrocodone for the back pain. They will be able to answer your question, as they already are aware of your underactive thyroid. (I'm assuming the hydrocodone was prescribed to you for this back problem.)

    Rose
     
    avatar
    ctbeth responded:
    And I'm assuming that the hydro condone was not your prescription.

    Of course you know that you shouldn't take anyone else's Rx, especially for an opiate med.

    That said, if you're taking thyroid replacement, such as Synthroid, Armoir Thyroid, or generic, levothyroxine, then opiate meds must be prescribed and monitored by your MD.

    If you're having consistent pain- to the level that you felt you needed to take strong pain med, then you probably should see your MD to assure that the meds you're prescribed are the right dose, and safe for you.

    Be well,

    Beth
     
    avatar
    dfromspencer responded:
    I can't add any more than Beth did, but I hope this was your script?! You either took it prior to reading the sheet that comes with it, or it was someone else's?


    All I have to say is, good luck with both maladies!!!


    Dennis
    LIVE LONG-LOVE WELL!!!
     
    avatar
    rosielou replied to ctbeth's response:
    Hi Beth,

    My first draft was very sarcastic and calling her to task for taking someone else's Rx. Then it turned into an editorial about how this is an example of why the drugs are over-controlled and difficult to procure by chronic pain patients.

    I was really on a roll, but decided I had jumped to too many conclusions and posted the generic response you see above. Maybe I should quit reading the webmd boards on insomnia nights.

    Rose
     
    avatar
    dfromspencer replied to rosielou's response:
    Sorry, Rose. I reread your first draft, and I cannot find the sarcasm? You don't strike me as a sarcastic type person???


    Take care, Rose!


    Dennis
    LIVE LONG-LOVE WELL!!!
     
    avatar
    davedsel2 replied to dfromspencer's response:
    Hi, Dennis.

    I think Rose meant she had a post prepared that was more sarcastic but did not post it. She posted one that was more direct and gentler.

    It will be interesting, as is with many of this type of post, to see if the original poster will return and reply. If so, we are here and ready to help.
    Please click on my username or avatar picture to read my story.

    Blessings,

    -Dave
     
    avatar
    dfromspencer replied to davedsel2's response:
    Sorry Dave, I did not see this! I see now! LOL!!! I thought she actually did post it, but it had disappeared like a few of mine have?


    Anyway, thanks Dave, and long time no see, eh?!!!


    I hope you have been as pain free as is possible!!!


    Dennis
    LIVE LONG-LOVE WELL!!!
     
    avatar
    davedsel2 replied to dfromspencer's response:
    I'm pain-free in my dreams and I know I will be pain-free one day in heaven. During my awake hours for now I am doing all I can for pain management. I will be seeing a pain manager physiatrist soon and hope he can do something for me. I'm even willing to try ablation if there is a chance it may work.

    Good to see posts from you again, Dennis.
    Please click on my username or avatar picture to read my story.

    Blessings,

    -Dave


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    neck/skull pain
    I have exactly the same pain problem from the sound of it. Does it feel like a hot slicing pain in the neck and an irritated nerve running ... More
    Was this Helpful?
    0 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.